NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 7, 2:40 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
340 PM EDT Sat Jun 7 2025
.SYNOPSIS...
Enhanced shower and thunderstorm activity will continue through
next week as a series of disturbances pass across the region,
with a strong cold front reaching the coast before stalling
during the middle of next week. Thunderstorms are possible
throughout the week; some may be severe, especially late
today and again Sunday afternoon. The biggest threats are
damaging winds with hail possible especially Sunday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Zonal background mid-upper flow and weak shortwave ridging amidst
mostly sunny skies and southwesterly low-level flow have permitted
an unseasonably hot and humid day across the region. However,
subsidence and dry air due to the ridging have kept convection
largely at bay, except for brief showers and an isolated
thunderstorm along the sea breeze. With that said, as another subtle
shortwave trough is presently crossing North Carolina, somewhat more
agitated cumulus is evident across northwestern portions of the
forecast area, with widely scattered showers noted on radar. As
this draws nearer to the coast, it is possible that the overlap
of slightly better forcing and convergence along the sea breeze
may be enough to get thunderstorms developing, which would have
the potential to become severe (with damaging winds) late this
afternoon and evening. However, this carries low to moderate
confidence, with it also quite possible that mainly short-lived
showers continue to pop up and wane as they have been so far
this afternoon due to the forcing being so weak this far south.
Tonight carries lower than normal confidence as its outcome will
depend on the evolution of whatever develops this evening and
the outcome of an upstream severe convective system crossing
Alabama at this hour. Although nocturnal cooling will result in
waning instability, dew points in the 70s and steady southwest
winds will keep a supply of moderate instability in play through
the night with MUCAPE in the 1500-2500 J/kg range while
effective shear holds around 30-40 kts. Thus, if enough lift can
get a storm going, the potential for severe wind gusts is there.
The complication arises from whether an evening storm can
produce an outflow boundary which could force additional storms
to develop overnight. Otherwise, if the passing shortwave is
unable to produce any storms this evening, then subsidence in
its wake should keep the region mainly dry overnight until
outflow from the aforementioned convective system over Alabama
makes it into the area later in the night, which may bring
strong storms with it.
On Sunday, the outcome of any morning convection will determine
whether new activity blossoms in the afternoon, or if morning
clouds and rain will stifle development and make for a mainly
dry afternoon. With that said, guidance indicates a robust
shortwave arriving late in the day which should manage to force
new storms, so long as enough instability develops behind
whatever might occur in the morning. If no activity occurs in
the morning, then more instability would be available for storms
later in the day, which would be capable of producing severe
wind gusts and possibly small hail.
Overnight lows in the low-mid 70s will be limited by warm dew
points, steady southwest winds, and debris cloudiness from
upstream convection overspreading the area. Daytime highs on
Sunday will depend on the extent of morning clouds and
showers/storms and how quickly they exit/dissipate. Thus,
although highs in the low 90s are forecast away from the coast,
these may be too high.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
The forecast area will be impacted by a two mid-level shortwaves as
a 500 mb low rotates across the Great Lakes Sunday night through
Tuesday. Thunderstorms that develop to our west Sunday will push
east and likely impact the area into the evening hours. SPC
continues to paint the area under a slight risk (2 of 5) through
Sunday night, as instability and shear will be supportive of strong
to severe storms. We should see a lull in convection late Sunday
night into Monday afternoon, then potential ramps back up ahead of
the next shortwave trough slated for Monday evening. Temps will run
a little above climo through the period due to persistent Bermuda
high offshore.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Embedded, subtle shortwaves in the SW flow aloft will aid in
scattered to numerous showers/tstms on Tuesday, likely peaking
during the late afternoon and early evening. The third shortwave of
the week, as resolved by the models, looks to move overhead
Wednesday afternoon. Potential for shower/tstm activity should
increase ahead of this feature, as a moderately unstable airmass
will remain in place. Should finally see convective activity
decrease late in the week as low-amplitude mid-level ridging sets up
over the SE CONUS. High temps around 90 Tue-Wed will warm a couple
of degrees Thu-Sat due to the ridging aloft.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR is expected to dominate the period, except if a
thunderstorm happens to move over a terminal, which generally
carries low confidence through the period. At this point, the
best chances (low to moderate confidence) for a passing storm is
at KILM through this afternoon, while the Myrtles have lower
confidence, but anything that develops would occur mainly this
evening and be quick-hitting. Additional showers or storms may
impact the inland terminals during the latter half of the
overnight into early tomorrow morning as a decaying complex of
storms pushes east from upstate South Carolina. However,
confidence remains on the low side as to whether this will
survive to the inland terminals and especially to the coast.
Tomorrow, the outcome of the decaying complex of storms will
determine whether additional activity could get going along the
sea breeze before 18Z or if new development would hold off until
later in the day.
Extended Outlook...Brief restrictions are
possible in afternoon/evening thunderstorms late Sunday through
Thursday, along with a chance of overnight/morning fog and
stratus Sunday night. Strong storms are possible on Sunday and
Monday.
&&
.MARINE...
Through Sunday...
Steady southwesterly winds will continue through the period with
speeds of 15-20 kts and gusts up to 25 kts. Wave heights
generally in the 2-4 ft range may see some 5 ft waves at times
during the late afternoon and evening, mainly in 10-20 nmi
offshore portions of the coastal water zones. South-
southwesterly wind waves with a period of around 5 seconds will
be the primary contributor to the wave heights, with a weak 1 ft
ESErly swell with a period of 9 sec continuing. Pop-up showers
will remain possible along the sea breeze through this evening
and again tomorrow, with one or more waves of thunderstorms
possible. One wave may affect the waters east of Cape Fear this
evening if storms can organize on land, another wave may arrive
after sunrise tomorrow morning across most or all of the waters,
and one more may develop late in the afternoon or evening
tomorrow. The potential late afternoon and evening rounds of
storms could be strong to severe with wind gusts of 50 kts or
greater.
Sunday night through Thursday...Bermuda high pressure will be a
persistent feature through the period, resulting in predominantly
SSW flow varying between 10-20 kts. Showers and thunderstorms will
be scattered to numerous, particularly during periods Sunday night
through late Wednesday, as a series of shortwave disturbances move
overhead in SW flow aloft. Seas will average 3-4 ft Sunday night
through Tuesday, then subsiding to 2-3 ft by Thursday. Winds and
seas will be higher in and near showers and thunderstorms, which
will be numerous at times.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...ABW
SHORT TERM...CRM
LONG TERM...CRM
AVIATION...ABW
MARINE...ABW/CRM
Hazardous weather outlook, Jun 7, 2:43 PM EST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
343 PM EDT Sat Jun 7 2025
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-056-058-
059-081945-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
343 PM EDT Sat Jun 7 2025
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This afternoon and tonight.
Isolated to scattered severe weather is possible late this afternoon
thru tonight, with damaging winds being the main threat.
Heat indices will be around 100F today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered severe weather is possible Sunday, with
damaging winds and large hail being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ106-108-081945-
Coastal Pender-Coastal New Hanover-
343 PM EDT Sat Jun 7 2025
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Risk of Rip Currents.
Isolated to scattered severe weather is possible late this afternoon
thru tonight, with damaging winds being the main threat.
Heat indices will be around 100F today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered severe weather is possible Sunday, with
damaging winds and large hail being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ250-252-254-256-081945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
343 PM EDT Sat Jun 7 2025
This Hazardous Weather Outlook is for the adjacent Coastal Waters.
.DAY ONE...This afternoon and tonight.
Isolated to scattered severe weather is possible late this afternoon
into tonight, with damaging winds being the main threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered severe weather is possible Sunday, with
damaging winds and large hail being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ110-SCZ054-081945-
Coastal Brunswick-Coastal Horry-
343 PM EDT Sat Jun 7 2025
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Risk of Rip Currents.
Isolated to scattered severe weather is possible late this
afternoon into tonight, with damaging winds being the main threat.
Heat indices will near 100F today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered severe weather is possible Sunday, with
damaging winds and large hail being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ABW
Special weather statement, Jun 7, 3:25 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wilmington NC
425 PM EDT Sat Jun 7 2025
NCZ087-096-072100-
Robeson NC-Bladen NC-
425 PM EDT Sat Jun 7 2025
...THUNDERSTORMS WILL BRING GUSTY WINDS ACROSS EASTERN ROBESON AND
CENTRAL BLADEN COUNTIES...
At 424 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of White Lake to just west of
Bladenboro. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elizabethtown, Bladenboro, Ruskin, Abbottsburg, Lisbon, Butters,
Lagoon, White Lake, and Dublin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3481 7845 3479 7844 3475 7839 3473 7839
3472 7838 3470 7837 3469 7835 3468 7835
3467 7832 3465 7832 3464 7831 3463 7832
3460 7830 3450 7852 3454 7902 3482 7848
TIME...MOT...LOC 2024Z 271DEG 27KT 3474 7849 3456 7888
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TRA